Alert archive / Illinois / Tornado Warnings in 2025
Tornado Warning 41, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Apr 30, 2025, 7:42 PM CDT for Effingham County, Shelby County, Illinois. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2025, 7:42 PM CDT (00:42 UTC)
- Expired
- Apr 30, 2025, 8:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Effingham County, IL, Shelby County, IL
The radar
The Evansville,IN radar (KVWX), 125 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 8:14 PM CDT | TORNADO | 3 Nne Effingham, IL | Several videos of the tornado touching down just north of Effingham for about 1.5 miles. No damage reported. |
| Apr 30, 8:14 PM CDT | TORNADO | 3 Nne Effingham, IL | A brief touchdown of a tornado north of Effingham. Relayed via social media. |
| Apr 30, 8:15 PM CDT | FUNNEL CLOUD | 3 Ssw Sigel, IL | A funnel cloud was reported by broadcast media north of Effingham along highway 45. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 4:40 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
527
WFUS53 KILX 010042
TORILX
ILC049-173-010115-
/O.NEW.KILX.TO.W.0041.250501T0042Z-250501T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
742 PM CDT Wed Apr 30 2025
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
Southern Shelby County in central Illinois...
Northern Effingham County in south central Illinois...
* Until 815 PM CDT.
* At 742 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Altamont, or 10 miles west of Effingham, moving
northeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Effingham and Shumway around 755 PM CDT.
This includes the following highways...
Interstate 57 between mile markers 155 and 164.
Interstate 70 between mile markers 81 and 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3902 8876 3906 8879 3912 8880 3926 8861
3909 8841
TIME...MOT...LOC 0042Z 231DEG 24KT 3906 8873
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Erwin1 follow-up statement
878
WWUS53 KILX 010053
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
753 PM CDT Wed Apr 30 2025
ILC049-173-010115-
/O.CON.KILX.TO.W.0041.000000T0000Z-250501T0115Z/
Shelby-Effingham-
753 PM CDT Wed Apr 30 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SOUTHEASTERN SHELBY AND NORTHERN EFFINGHAM COUNTIES...
At 752 PM CDT, a severe thunderstorm capable of producing a tornado
was located northeast of Altamont, or southwest of Effingham, moving
northeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Effingham and Shumway around 800 PM CDT.
Teutopolis around 810 PM CDT.
This includes the following highways...
Interstate 57 between mile markers 157 and 165.
Interstate 70 between mile markers 84 and 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3905 8870 3910 8875 3917 8870 3924 8859
3912 8844
TIME...MOT...LOC 0052Z 231DEG 23KT 3910 8867
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
ErwinWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Apr 30, 7:20 PM CDT, 22 minutes earlier. Its key messages:
- There is a level 2 of 5 (slight risk) late this afternoon and this evening covering mainly southeast Illinois. Large hail, damaging winds, and a tornado or two are possible.
- Showers and storms through tonight may generate heavy rain, leading to localized ponding of water in typical flood prone areas. There is a level 1 of 4 (marginal) risk for excessive rainfall.
- Tomorrow, there is a level 1 of 5 (marginal) risk for severe weather southeast of a Springfield to Bloomington line. Wind and hail are the main risks.
Area forecast discussion, Apr 30, 7:20 PM CDT, 22 minutes before
Area Forecast Discussion...Updated National Weather Service Lincoln IL 720 PM CDT Wed Apr 30 2025 .KEY MESSAGES... - There is a level 2 of 5 (slight risk) late this afternoon and this evening covering mainly southeast Illinois. Large hail, damaging winds, and a tornado or two are possible. - Showers and storms through tonight may generate heavy rain, leading to localized ponding of water in typical flood prone areas. There is a level 1 of 4 (marginal) risk for excessive rainfall. - Tomorrow, there is a level 1 of 5 (marginal) risk for severe weather southeast of a Springfield to Bloomington line. Wind and hail are the main risks. && .UPDATE... Issued at 720 PM CDT Wed Apr 30 2025 Forecast concern over the next couple hours is isolated supercells near the I-70 corridor, where a Tornado Watch is in effect until 10 PM. Forcing is on the weak side, resulting in sparse coverage, however the thermodynamic environment shows around 50 kt effective deep layer shear on the northern edge of a 1000 J/kg MLCAPE gradient. The storms we are watching are north of the warm front, which was analyzed near I-64, and with favorably backed winds, simulated hodographs over SE IL show good curvature in the low levels. Thus tornadoes and hail will be a concern with the strongest cells until instability diminishes later this evening. Aside from the severe risk, a general uptick in coverage of showers/storms is expected this evening and overnight over much of the CWA ahead of a weak wave of low pressure. Locally heavy rain will be the main feature of these storms, with latest CAMs showing pockets of 1-2"+ rainfall overnight. 25 && .DISCUSSION... Main concern in the near term will be the potential for a few severe thunderstorms with the main concern southeast of a Taylorville to Paris line tonight. Latest satellite imagery is showing significant clearing in the wake of this morning's MCS with stable wave clouds along the warm front and cloud streets to the south. The RAP is showing this warm front moving north into the southeast Illinois counties with MLCAPES increasing into the 1000-2000 J/kg range with deep layer shear of 40-50 knots supporting a few organized multicells and supercells late this afternoon into this evening. Large hail, damaging winds, and a tornado or two will be possible with the strongest storms, particularly along the warm front where there will be the best low level curvature. Locally heavy rainfall is also possible given PWATS near 1.75" and the potential for training. The showers and thunderstorms will then lift north overnight with the warm front before a upper trough will move across the area along with an attendant cold on Friday. Have gone with likely/ categorical PoPs along the front. There remains some potential for a few severe thunderstorms over the eastern half of the CWA on Thursday afternoon into early evening, with large hail and damaging winds being the main threat. The chance for showers and thunderstorms will diminish overnight on Thursday night as this first trough moves off to the east. There will be additional chances for showers Friday through Sunday as the LREF is showing a trough moving across the area into Sunday with 20 to 40% of the ensemble members producing rain during this period. After a brief cool down over the weekend, the NBM is showing temperatures warming back up next week. && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 602 PM CDT Wed Apr 30 2025 MVFR ceilings, with patches of VFR were common across central IL early this evening. This will continue for the next several hours, while scattered showers and a few storms increase from the south, associated with an approaching warm front. IFR ceilings are forecast to slowly spread west to east across central IL overnight, persisting into late morning then lifting and scattering out during the afternoon. Scattered showers and a few storms are possible on Thursday but expected coverage is too low to include at this range. East winds tonight will veer south with the warm frontal passage late, then continue to veer west by Thu afternoon. 20-25 kt gusts will be common for much of the daylight hours, particularly near/east of I-55. 25 && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 30, 3:19 PM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 319 PM CDT Wed Apr 30 2025 ILZ027>031-036>038-040>057-061>063-066>068-071>073-012030- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 319 PM CDT Wed Apr 30 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. Scattered thunderstorms will develop this afternoon near and south of Interstate 70 with the threat diminishing before 9pm. The main concerns with these storms include large hail to the size of ping pong balls, thunderstorm wind gusts exceeding 60 mph, and a tornado. Otherwise, a corridor of heavy rainfall will develop in the vicinity of the Illinois River Valley late this evening with some localized amounts up to 3 inches possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few stronger storms may develop Friday afternoon through early Friday evening in areas east of Interstate 55. The main concerns will be large hail up to 1 inch, and damaging thunderstorm wind gusts up to 60 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. MJA
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:14 PM CDT | Tornado Warning | ILX | Effingham | 31 min |
| Apr 30, 7:57 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 33 min |
| Apr 30, 8:13 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Shelby | 47 min |
| Apr 30, 8:27 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 35 min |
| Apr 30, 8:35 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 14 min |
| Apr 30, 8:38 PM CDT | Tornado Warning | ILX | Coles, Cumberland | 37 min |
| Apr 30, 9:26 PM CDT | Special Weather Statement | ILX | Sangamon | 19 min |
| Apr 30, 9:38 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 48 min |
| Apr 30, 9:46 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar | 27 min |
| Apr 30, 10:45 PM CDT | Special Weather Statement | ILX | Piatt | 30 min |
| Apr 30, 10:59 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, McLean, Piatt | 31 min |
| May 1, 5:12 PM CDT | Special Weather Statement | ILX | Cumberland | 18 min |
| May 1, 5:22 PM CDT | Special Weather Statement | ILX | Effingham | 23 min |
| May 1, 5:41 PM CDT | Special Weather Statement | ILX | Clay | 19 min |
| May 1, 6:04 PM CDT | Special Weather Statement | ILX | Richland | 26 min |
| May 1, 6:32 PM CDT | Special Weather Statement | ILX | Richland | 13 min |
| May 1, 6:45 PM CDT | Special Weather Statement | ILX | Lawrence, Richland | 30 min |
Nearby
Tornado Warnings in Illinois, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.